Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 39, NWS Tulsa, OK

April 3, 1994Logan County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 1994, 12:28 AM CST for Logan County, Arkansas. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Apr 3, 1994, 12:28 AM CST (06:28 UTC)
Expired
Apr 3, 1994, 1:30 AM CST
In force
62 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Logan County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 030628
SVRFSM
ARC083-030730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1228 AM CST SUN APR 3 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  130 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ARKANSAS
 
   ...LOGAN COUNTY
 
AT 1225 AM CST...FORT SMITH WEATHER RADAR SHOWED SEVERE THUNDERSTORMS
NEAR PARIS ARKANSAS MOVING EAST AT 40 MPH.
 
 
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:04 PM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 2, 9:04 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST SAT APR 2 1994

SCTD STG/SVR TRW ONGOING OVR FA. VORT MAX NR END AT 02Z IS MOVG EWD AND
SHUD MOVE INTO ARK/MO AFT 06Z AND TAKE THREAT OF SVR WX EWD WITH IT.
COLD FRONT CONTS A GUD SEWD PUSH AND AT 0230Z EXTDD ACRS SRN PARTS OF
ZNS 68/69 SWWD TO A SFC LOW ABT 10 W MLC. EXPCT FRONT TO CONT MOVG SEWD
AND CLR SE CORNER BY 10Z. XPCT TRW TO CONT AHD OF UPR TROF/VORT MAX EVEN
NORTH OF THE FRONT THRU MIDNITE. TRW SHUD MOVE OUT OF OK BY 08 TO 09Z
AS CAA AND SUBSIDENCE DVLPS BEHIND THE SHORTWV AND COLD FRONT.

N WNDS ARE GUSTY BEHIND THE FRONT...AND MAY MENTION CAUTIONS ON LAKES
OVR PARTS OF FA FOR A PD BEFORE WLNDS DIE DOWN LATER. WL ALSO MAKE
SOME FIRST PD ADJUSTMENTS TO TEMPS. LUKS LIKE EASTER SUN SHUD BE
SUNNY AND MILD AS TEMPS RECOVER TO 60S AFTR A COOL MORN.
                                                             /9

.TUL...NONE.

In the hours before

Local storm report, Apr 2, 9:00 PM CST, 3 hours 28 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
859 PM CST SAT APR 02 1994

TIME(CST)    COUNTY       EVENT

835 PM       LATIMER      QUARTER SIZE HAIL JUST SOUTHWEST OF
                          WILBU@RTON
Local storm report, Apr 2, 9:21 PM CST, 3 hours 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST SAT APR 02 1994

TIME(CST)    COUNTY       EVENT

900 PM       MUSKOGEE     DIME SIZE HAIL AT BOYNTON

910 PM       LATIMER      DIME SIZE HAIL AT BENGAL
Local storm report, Apr 2, 9:33 PM CST, 2 hours 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST SAT APR 02 1994

TIME(CST)    COUNTY       EVENT

600 PM       CREEK        DAMAGE IN DRUMRIGHT...COOLING TOWER AT THE
                          HOSPITAL WAS BLOWN OFF THE ROOF.  SEVERAL TREES
                          DOWN.  UTILITY LINES WERE DOWNED.
                          A NUMBER OF HOUSES HAD ROOF DAMAGE.
Special weather statement, Apr 2, 10:43 PM CST, 1 hour 45 minutes before
OKC061-030545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CST (1141 PM CDT) SAT APR 2 1994

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN
OKLAHOMA UNTIL MIDNIGHT.

AT 1040 PM A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EAST CENTRAL
OKLAHOMA FROM NEAR FORT SMITH TO NEAR KINTA IN HASKELL COUNTY.  THESE
STORMS WERE PRODUCING VERY HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING AS THEY MOVED EAST NORTHEAST AT 30 MPH THROUGH HASKELL COUNTY
BETWEEN NOW AND 1130 PM.

HEAVY RAINS FROM THESE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS AND
MOTORISTS SHOULD EXERCISE CAUTION.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 2, 11:52 PM CST, 36 minutes before
OKZ054>077-030645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CST (1250 AM CDT) SAT APR 2 1994

SEVERE THUNDERSTORM NUMBER 52 THAT IS IN EFFECT FOR MUCH OF EASTERN
OKLAHOMA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

THE LAST SEVERE THUNDERSTORM IN THE EASTERN OKLAHOMA HAD MOVED INTO
WESTERN ARKANSAS.  AT 1150 PM A FEW THUNDERSTORMS WERE STILL SCATTERED
ACROSS EASTERN OKLAHOMA...MAINLY BETWEEN TULSA AND FORT SMITH.  THESE
STORMS WERE NOT SEVERE AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AS
THEY MOVE OUT OF EASTERN OKLAHOMA DURING THE LATE NIGHT HOURS.
Special weather statement, Apr 3, 12:28 AM CST, 0 minutes before
OKZ068-069-070-071-074-030730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CST SUN APR 3 1994

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF EASTERN
OKLAHOMA...

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN
OKLAHOMA EARLY THIS MORNING. AT 1225 AM...THE NATIONAL WEATHER SERVICE
RADAR IN TULSA SHOWED MOST OF THE PRECIPITATION OVER MUSKOGEE...
CHEROKEE...ADAIR...MCINTOSH AND HASKELL COUNTIES. THE HEAVIEST RAIN WAS
INDICATED OVER EASTERN MUSKOGEE COUNTY BETWEEN WEBBERS FALLS AND BRAGGS.
ALL PRECIPITATION WAS MOVING EAST AT 15 MPH.

SOME MINOR FLOODING OF LOW LYING AREAS MAY OCCUR EARLY THIS MORNING AS
THE SHOWERS AND THUNDERSTORMS CONTINUE. THE MOST LIKELY AREAS TO
EXPERIENCE BRIEF HEAVY RAIN AND MINOR FLOODING WILL BE SOUTHERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES.

THE PRECIPITATION WILL MOVE EAST INTO ARKANSAS BY 330 AM.

NO SEVERE WEATHER IS OCCURRING OR IS EXPECTE^D IN EASTERN OKLAHOMA
THROUGH THIS MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:10 PM CSTSevere Thunderstorm WarningTSAScott, Sebastian65 min
Apr 2, 11:27 PM CSTSevere Thunderstorm WarningTSASebastian53 min
Apr 2, 11:59 PM CSTSevere Thunderstorm WarningTSAFranklin61 min
Apr 3, 4:15 AM CDTSevere Thunderstorm WarningTSAJohnson60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.